Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 10, 2012, 2:21 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 10, 2012, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
Counties Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WWUS84 KOUN 101924
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT TUE JUL 10 2012
OKZ036-037-TXZ083-085-101945-
TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
221 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...
SOUTHEASTERN JACKSON...NORTHWESTERN WILBARGER AND SOUTHEASTERN
HARDEMAN COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR MANITOU SOUTHWESTWARD TO NEAR CHILLICOTHE AND VERNON...DRIFTING
SOUTHWEST AT 10 MPH. THE STRONGEST STORMS WERE LOCATED NEAR
MANITOU...SNYDER IN OKLAHOMA...AND ODELL IN WESTERN NORTH TEXAS.
HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...TIPTON...CHILLICOTHE...MEDICINE MOUND...
DAVIDSON...MANITOU...HEADRICK...ELMER...HUMPHREYS...FARGO...
LOCKETT...ODELL...OKLAUNION AND HESS.
LAT...LON 3412 9977 3470 9922 3465 9909 3464 9910
3464 9907 3461 9900 3459 9899 3459 9896
3455 9885 3400 9908
TIME...MOT...LOC 1917Z 38DEG 7KT 3458 9904
$$
AUSTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 10, 12:45 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1245 PM CDT TUE JUL 10 2012 .AVIATION... 10/18Z TAFS...VFR CONDITIONS WILL DOMINATE TERMINALS OUTSIDE OF MVFR RESTRICTIONS DUE TO TSRA. MOST OF THE TSRA WILL BE CONFINED TO WESTERN OKLAHOMA TERMINALS...BUT ANTICIPATE SCATTERED DEVELOPMENT IN VICINITY OF KOKC/KOUN EARLY IN FORECAST PERIOD AND THEN MOVING SOUTHWEST TOWARD KLAW/KSPS. TOWARD AND AFTER 00Z EXPECT TSRA TO DISSIPATE OR MOVE SOUTH OF OUN TERMINALS. && .UPDATE... SCATTERED SHOWERS/STORMS WILL AFFECT THE FA THROUGHOUT THE DAY TODAY. BEST CHANCE WILL BE IN WESTERN PORTIONS OF CWA BUT WITH HEATING ANYWHERE COULD EXPERIENCE SOME RAIN. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS THIS AFTERNOON BUT LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS. TEMPERATURES WILL ALSO BE COOLER TODAY IN MANY PLACES. HOWEVER... STILL WARM IN THOSE AREAS RECEIVING MORE SUN. WILL SEND UPDATES SHORTLY. && .PREV DISCUSSION... /ISSUED 627 AM CDT TUE JUL 10 2012/ AVIATION... A FEW SHRA AND TSRA ARE LIKELY THIS MORNING...MAINLY NW OF KEND- KCSM-KELK. THESE SHRA/TSRA WILL LIKELY DISSIPATE BY AFTERNOON...THEN REDEVELOP DURING THE EARLY AFTERNOON FARTHER S. BY EVENING...CONVECTION SHOULD BE LIMITED TO THE RED RIVER AREA. LOW CLOUDS WILL ACCOMPANY THE RAIN IN NW OK THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS OUTSIDE TSRA...ALTHOUGH CANNOT RULE OUT AREAS OF GROUND FOG TOMORROW NIGHT...ESPECIALLY WHERE HEAVIER RAINFALL OCCURS TODAY. PREV DISCUSSION... /ISSUED 350 AM CDT TUE JUL 10 2012/ DISCUSSION... SUFFICIENT MOISTURE WILL REMAIN OVER OUR FORECAST AREA TODAY TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY. MID-LEVEL SUBSIDENCE ASSOCIATED WITH THE UPPER HIGH OVER THE GREAT BASIN WILL ADVANCE SOUTHEAST...DRYING OUT THE ATMOSPHERE OVER THE CENTRAL AND SOUTHERN PLAINS. THIS WILL REDUCE OUR CHANCES OF RAIN TO LESS THAN 20 PERCENT. HOWEVER...WE WILL REMAIN ON THE EASTERN PERIPHERY OF THE UPPER HIGH...SO ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT THROUGH THE ENTIRE FORECAST. CHANCES WILL RISE SLIGHTLY TOWARD NEXT WEEKEND...MAINLY OVER OUR EASTERN COUNTIES. ALONG WITH THE OVERALL DECREASE IN RAIN CHANCES...TEMPERATURES WILL GENERALLY RISE SLOWLY THROUGH THE COMING WEEK AND WILL REMAIN QUITE WARM INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 92 71 96 72 / 40 10 10 10 HOBART OK 89 69 98 71 / 60 20 10 10 WICHITA FALLS TX 91 73 96 74 / 50 20 10 10 GAGE OK 85 63 94 64 / 60 10 10 10 PONCA CITY OK 92 68 95 71 / 20 10 10 10 DURANT OK 89 72 93 72 / 50 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/26
Hazardous weather outlook, Jul 10, 11:22 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1122 AM CDT TUE JUL 10 2012
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1122 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY
AND TONIGHT...SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...ESPECIALLY OVER WESTERN AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS. THE BETTER INSTABILITY AND
HEATING WILL OCCUR ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STORMS WILL SLOWLY MOVE SOUTH. STORMS WILL REMAIN
POSSIBLE OVERNIGHT BUT ARE EXPECTED TO DECREASE IN INTENSITY AND
COVERAGE AFTER SUNSET.
SEVERE STORMS ARE UNLIKELY TODAY AND TONIGHT DUE TO WEAK SHEAR
AND FAIRLY WEAK INSTABILITY. HOWEVER...A FEW STORMS MAY BE STRONG
AND PRODUCE GUSTY WINDS UP TO 50 MPH THROUGH 9 PM CDT TODAY WITH
LOCATIONS SOUTH OF I-40 HAVING THE BETTER CHANCE FOR A FEW STRONG
STORMS. OTHERWISE... CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN CONCERNS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY OCCUR TODAY AND TONIGHT WHICH MAY LEAD
TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY OVER FAR SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS AS A WEAK FRONT CONTINUES TO MOVE
SOUTH OF THE NWS NORMAN FORECAST AREA. SEVERE WEATHER IS NOT EXPECTED
BUT LOCALLY HEAVY RAINFALL DUE TO SLOW STORM MOTIONS WILL CONTINUE
TO POSE A THREAT OF LOCALIZED FLOODING.
CHANCES FOR THUNDERSTORMS MAY RETURN TO MAINLY SOUTHEAST OKLAHOMA
SUNDAY AND MONDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.
MAXWELLIn the hours before
Special weather statement, Jul 10, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT TUE JUL 10 2012
OKZ036-037-TXZ083-085-101945-
TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
221 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...
SOUTHEASTERN JACKSON...NORTHWESTERN WILBARGER AND SOUTHEASTERN
HARDEMAN COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR MANITOU SOUTHWESTWARD TO NEAR CHILLICOTHE AND VERNON...DRIFTING
SOUTHWEST AT 10 MPH. THE STRONGEST STORMS WERE LOCATED NEAR
MANITOU...SNYDER IN OKLAHOMA...AND ODELL IN WESTERN NORTH TEXAS.
HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...TIPTON...CHILLICOTHE...MEDICINE MOUND...
DAVIDSON...MANITOU...HEADRICK...ELMER...HUMPHREYS...FARGO...
LOCKETT...ODELL...OKLAUNION AND HESS.
LAT...LON 3412 9977 3470 9922 3465 9909 3464 9910
3464 9907 3461 9900 3459 9899 3459 9896
3455 9885 3400 9908
TIME...MOT...LOC 1917Z 38DEG 7KT 3458 9904
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:08 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Jul 10, 2:38 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Jul 10, 3:02 PM CDT | Special Weather Statement | OUN | Jackson, Tillman | 28 min |
| Jul 10, 3:10 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 35 min |
| Jul 10, 3:46 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Jul 10, 4:24 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa, Tillman | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.